Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 11, NWS North Platte, NE

April 5, 2005Blaine County, Loup County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 5, 2005, 5:09 PM CDT for Blaine County, Loup County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2005, 5:09 PM CDT (22:09 UTC)
Expired
Apr 5, 2005, 6:15 PM CDT
In force
66 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Blaine County, NE, Loup County, NE

The radar

The North Platte radar (KLNX), 63 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 052210
SVRLBF
NEC009-115-052315-
/O.NEW.KLBF.SV.W.0011.050405T2209Z-050405T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM CDT TUE APR 5 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLAINE COUNTY IN NORTH CENTRAL NEBRASKA
  WESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 615 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES NORTHWEST OF ALMERIA...OR ABOUT 12 MILES
  EAST OF BREWSTER...AND MOVING WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BREWSTER BY 555 PM CDT

LAT...LON 4181 9953 4208 9952 4206 10025 4176 10024

$$

SPRINGER
3 follow-up statements
000 
WWUS53 KLBF 052224
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
524 PM CDT TUE APR 5 2005

NEC009-115-052315-
/O.CON.KLBF.SV.W.0011.000000T0000Z-050405T2315Z/
BLAINE NE-LOUP NE-
524 PM CDT TUE APR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR
WESTERN LOUP AND BLAINE COUNTIES...

AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 12 MILES NORTH OF ALMERIA...OR ABOUT 16 MILES 
EAST OF BREWSTER...MOVING WEST AT 15 MPH. THIS STORM IS BUILDING 
BACK INTO LOUP COUNTY...SO THE THREAT FOR LOUP COUNTY CONTINUES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BREWSTER BY 615 PM CDT

LAT...LON 4181 9953 4208 9952 4206 10025 4176 10024

$$

SPRINGER
000 
WWUS53 KLBF 052247
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
546 PM CDT TUE APR 5 2005

NEC009-115-052315-
/O.CON.KLBF.SV.W.0011.000000T0000Z-050405T2315Z/
BLAINE NE-LOUP NE-
546 PM CDT TUE APR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR
WESTERN LOUP AND BLAINE COUNTIES...

AT 542 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 12 MILES NORTHEAST OF BREWSTER...MOVING WEST 
AT 15 MPH. THE STORM HAD MOVED OUT OF LOUP COUNTY AND WAS NO LONGER 
A SEVERE WEATHER THREAT. THE THREAT CONTINUES FOR BLAINE COUNTY 
ESPECIALLY NORTH OF HIGHWAY 91. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHEAST OF BREWSTER BY 615 PM CDT

LAT...LON 4181 9953 4208 9952 4206 10025 4176 10024

$$

SPRINGER
000 
WWUS53 KLBF 052300
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM CDT TUE APR 5 2005

NEC009-115-052309-
/O.CAN.KLBF.SV.W.0011.000000T0000Z-050405T2315Z/
BLAINE NE-LOUP NE-
559 PM CDT TUE APR 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LOUP AND BLAINE
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED AND MOVED OUT OF 
LOUP AND BLAINE COUNTIES. THUNDERSTORMS WITH HEAVY RAIN...HAIL AND 
GUSTY WIND ARE STILL POSSIBLE.

LAT...LON 4181 9953 4208 9952 4206 10025 4176 10024

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:32 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 5, 3:32 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT TUE APR 5 2005

...FORECAST FOCUS IS WINDS...

.DISCUSSION...
MODELS IN FAIR AGREEMENT IN THE NEAR TERM. WINDS STILL ADVISORY
CRITERIA OVER MUCH OF SOUTHWEST NE LATE THIS AFTERNOON. BUT HAVE
DROPPED WELL BELOW OVER NORTHERN ZONES. GUIDANCE DROPS WINDS OFF
TONIGHT OVER ALL OF CWA AS GRADIENT EASES AND WINDS TRY TO DECOUPLE.
WILL KEEP ADVISORY GOING FROM SOUTHEAST PANHANDLE TO BBW THROUGH
MIDNIGHT. SOME ISOLATED THUNDER OVER SOUTHWEST AND WEST CENTRAL WILL
GRADUALLY DIMINISH THROUGH MIDNIGHT THEN SCATTERED SHOWERS. HAVE
KEPT SHOWERS IN THROUGH THE AM ON WED. TEMPERATURES COOLER EAST WED
WITH SOME LINGERING CLOUDS AND SHOWERS. AS H5 LOW PULLS AWAY AND
HEIGHTS REBOUND HAVE RAISED TEMPERATURES ON THURSDAY.

EXTENDED FRIDAY THROUGH TUESDAY MODELS SHARPENING RIDGE OVER
NORTHERN PLAINS ON FRIDAY WITH TODAYS SYSTEM STALLED ON EAST COAST
AND ADVANCING TROUGH OVER WESTERN CONUS. POSITIVE TILT TO WESTERN
CONUS SYSTEM BUT STACKED SYSTEM ALONG EAST COAST WILL SLOW PROGRESS
OF ADVANCING SYSTEM. TEMPERATURES WILL BE WELL ABOVE NORMAL WESTERN
PORTIONS OF CWA FRIDAY WITH COLD FRONT DROPPING THROUGH AREA ON
FRIDAY NIGHT SATURDAY MORNING TIME FRAME. GULF HAS AMPLE OPPORTUNITY
TO SATURATE COLUMN WITH GULF MOISTURE THURSDAY FRIDAY TIME FRAME.
BETTER CHANCE FOR PRECIPITATION WITH THIS SYSTEM. ENERGY SPLITS IN
TROUGH WITH BIGGEST CHUNK MOVING NORTHEAST ACROSS DAKOTAS AND
SECONDARY DIVING SOUTH INTO SOUTHERN PLAINS. TIMING MAY BE AFFECTED
BY SYSTEM OVER EAST COAST AND COULD POSSIBLY BE MORE MOISTURE
AVAILABLE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY 4 PM CDT TODAY
THRUOUGH MIDNIGHT WED NEZ038-056>059-069>071.
&&

POWER
Hazardous weather outlook, Apr 5, 3:46 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 PM CDT TUE APR 5 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-061100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
347 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORMS DEVELOPMENT WILL BE POSSIBLE THIS EVENING ACROSS MUCH
OF THE OUTLOOK AREA...HOWEVER THE GREATEST RISK WILL BE EAST OF A BIG
SPRINGS TO MULLEN TO VALENTINE LINE. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED BUT A FEW ISOLATED STORMS MAY BRIEFLY PRODUCE NICKEL SIZE
HAIL ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA...MAINLY EAST OF A
HAYES CENTER TO BROKEN BOW LINE. WINDS OF 35 TO 45 MPH WITH A FEW
GUSTS TO NEAR 50 MPH WILL CONTINUE TO BE POSSIBLE EARLY THIS
EVENING...HOWEVER WINDS WILL BEGIN TO SUBSIDE BY MIDNIGHT TO 25 TO 35
MPH WITH GUSTS NO GREATER THAN 40 MPH ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTHERLY WINDS WILL CONTINUE THROUGH THE DAY ON WEDNESDAY AS
A TIGHT SURFACE PRESSURE GRADIENT REMAINS OVER THE OUTLOOK AREA.
CLEARING SKIES ACROSS THE OUTLOOK AREA WILL AID IN DEEPER MIXING OF
THE WINDS TO THE SURFACE AND ALLOW NORTH WINDS OF 25 TO 35 MPH TO
CONTINUE WITH GUSTS TO NEAR 45 MPH POSSIBLE.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA SATURDAY
AND SATURDAY NIGHT AS THE NEXT UPPER LEVEL SYSTEM APPROACHES FROM
THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE ENCOURAGED FOR WIND SPEEDS AND ANY POSSIBLE
DAMAGE FROM THE HIGH WIND EVENT TO OCCUR ACROSS THE OUTLOOK AREA
THROUGH THIS EVENING.  ALSO...SPOTTERS SHOULD BE ALERT FOR THE
DEVELOPMENT OF STRONG THUNDERSTORMS ACROSS EASTERN PORTIONS OF THE
OUTLOOK AREA AND RELAY INFORMATION.

KAR/13

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.